Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 27, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 21, 2018, 8:35 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 8:35 PM EDT (00:35 UTC)
- Expired
- Sep 22, 2018, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
779 WHUS42 KMHX 220035 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 835 PM EDT Fri Sep 21 2018 ...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR OUTER BANKS BEACHES NORTH OF CAPE HATTERAS ON SATURDAY... Long period swell will impact east facing beaches north of Cape Hatteras on Saturday, bringing a high risk for rip currents and powerful, dangerous shore break. NCZ103-221245- /O.NEW.KMHX.BH.S.0027.180922T0035Z-180923T0000Z/ Outer Banks Dare- 835 PM EDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Saturday evening. * HAZARDS...High risk of rip currents and powerful shore break. * LOCATIONS...Along the beaches north of Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM Saturday afternoon. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
2 follow-up statements
982 WHUS42 KMHX 220904 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 504 AM EDT Sat Sep 22 2018 ...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR OUTER BANKS BEACHES NORTH OF CAPE HATTERAS TODAY... Long period swell will impact east facing beaches north of Cape Hatteras today, bringing a high risk for rip currents and powerful, dangerous shore break. NCZ103-222115- /O.CON.KMHX.BH.S.0027.000000T0000Z-180923T0000Z/ Outer Banks Dare- 504 AM EDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk of rip currents and powerful shore break. * LOCATIONS...Along the beaches north of Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM this afternoon. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
439 WHUS42 KMHX 230014 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 814 PM EDT Sat Sep 22 2018 ...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR OUTER BANKS BEACHES NORTH OF CAPE HATTERAS SUNDAY... Long period swell will continue to impact east facing beaches north of Cape Hatteras today, bringing a high risk for rip currents and powerful, dangerous shore break. NCZ103-231215- /O.EXP.KMHX.BH.S.0027.000000T0000Z-180923T0000Z/ /O.NEW.KMHX.BH.S.0028.180923T0014Z-180924T0000Z/ Outer Banks Dare- 814 PM EDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Sunday evening. * HAZARDS...High risk of rip currents and powerful shore break. * LOCATIONS...Along the beaches north of Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM this afternoon. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 7:00 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 21, 7:00 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 700 PM EDT Fri Sep 21 2018 .SYNOPSIS... High pressure at the surface and aloft will linger across the eastern Carolinas through the weekend. A weak front will drop into the area early next week. A stronger cold front will approach from the west late next week. && .NEAR TERM /Tonight/... As of 7 PM Fri...Fcst on track and no changes needed with eve update. Previous discussion... As of 230 PM Friday...Ridge of high pres will cont over the area tonight with skies remaining mclr to PC. Decent radiational cooling expected with lows approaching 60 cooler inland spots to mainly 65 to 70 coast. Light to calm winds and wet ground will likely lead to some patchy late night fog, espcly inland. && .SHORT TERM /SATURDAY/... As of 230 PM Friday...The axis of the surface high pressure ridge will gradually shift to the SE Sat as a weak cold front sags toward the far nrn tier late. Expect mclr to PC skies once again with only a slight chc of a late day shra/tsra far NW assoc with the front. Shld see enough sun for highs in the mid to upr 80s most spots. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 4 AM Friday...Strong high pressure building in from the north will serve to push the front through the area Sunday and expect scattered showers and perhaps an isolated thunderstorm with frontal forcing. Thunderstorms are expected to remain below severe limits with only modest instability and limited upper level support despite somewhat improved shear across the region. N/NE flow will allow highs to be a few degrees cooler with highs in the mid 80s inland to around 80 NE coast. Predominantly E/SE flow across the area Monday and Tuesday with high pressure sliding off the New England coast and an area of low pressure moving westward beneath the high towards the Southeast coast Tuesday. Sufficient moisture, instability and shear will be present to bring scattered showers and thunderstorms to the region though expect most storms to remain below severe limits. High Monday expected in the low to mid 80s once again, but low level thicknesses begin to increase Tuesday with highs expected to generally be in the mid 80s. High pressure will be centered off the SE coast Wednesday and Thursday with SW flow continuing to bringing a warm, moist and unstable airmass across the region with scattered showers and thunderstorms expected. High will continue to be in the mid 80s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Short term /through Saturday/... As of 7 PM Friday...With light to calm winds and wet ground could see some sub VFR vsbys in patchy fog late at night that will lift quickly after sunrise. Cold front will sag into nrn tier late Sat however main threat for shra/tsra will remain to the N of terminals. Expecting good flying conditions again on Fri with partly cloudy skies and light winds. Long Term /Saturday night through Tuesday/... As of 430 AM Friday...Pred VFR conditions expected much of the period though patchy late night/early morning fog possible each morning. Also could see isolated to scattered afternoon/evening showers or thunderstorms with somewhat better chances Monday and Tuesday. && .MARINE... Short Term /Through Sat/... As of 230 PM Friday...ENE winds 5 to 15 kts this aftn will become light and variable overnight with axis of high pres overhead. The high will slide off the coast Sat as weak cold front approaches from the NW. light winds will grad become more SE thru the day with speeds 10 kt or less. Lingering ENE swell will keep seas in the 3 to 5 foot range central and N with 2 to 4 ft S. Long Term /Saturday night through Tuesday/... As of 5 AM Friday...The front pushes south of the area Sunday with strong high pressure builds in from the north and expect winds to become N/NE during the day Sunday, then predominantly NE 10-15 kt Sunday night. Seas continue around 3-4 ft north with up to 5 ft central waters, and 2-4 ft southern waters. High pressure slides off the New England coast Monday and Tuesday while continuing to ridge into the region and expect E winds around 10-20 kt Monday, trending to the SE Tuesday as a weak are of low pressure moves westward to ward the Southeast coast. With a prolonged fetch of E winds, seas are expected to build early next week to 5-8 ft northern/central waters and 3-6 ft southern waters Monday night into Tuesday. && .HYDROLOGY... As of 230 PM Friday... Major flooding continues for Contentnea Creek plus the Neuse, Trent and NE Cape Fear rivers. Heed all local law enforcement instructions and do not drive into flooded roadways. Areal Flood Warnings continue for SW tier where lingering high water conts to impact many areas with multiple roads flooded and closed. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103. MARINE...None. && SYNOPSIS...RF NEAR TERM...RF/TL SHORT TERM...RF LONG TERM...SK AVIATION...RF/SK/TL MARINE...RF/SK HYDROLOGY...MHX
Hazardous weather outlook, Sep 21, 3:08 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 308 PM EDT Fri Sep 21 2018 NCZ029-044>047-080-081-094-098-221915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- Pamlico-Onslow- 308 PM EDT Fri Sep 21 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-104-221915- Carteret-Outer Banks Hyde- 308 PM EDT Fri Sep 21 2018 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-221915- Outer Banks Dare- 308 PM EDT Fri Sep 21 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090>093-221915- Greene-Duplin-Lenoir-Jones-Craven- 308 PM EDT Fri Sep 21 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Major to moderate river flooding continues. Caution is advised approaching flooded roadways. Do not drive into flooded roadways. Most rivers will crest then slowly start to fall this weekend. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.